MAUDE Adverse Event Report: VENUSA DE MEXICO S.A. DE C.V. TACTICATH¿ QUARTZ CONTACT FORCE ABLATION CATHETER, 75MM; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

VENUSA DE MEXICO S.A. DE C.V. TACTICATH¿ QUARTZ CONTACT FORCE ABLATION CATHETER, 75MM; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number PN-004 075
Medical Device Problem Codes Fluid/Blood Leak (1250); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 75 mm tacticath quartz contact force ablation catheter was received for evaluation.The device did not meet specifications during a shaft leak test and an irrigation leak test.Ingress testing resulted in fluid observed within the fiber cavities and within the shaft proximal to electrode 4, consistent with the failed shaft and irrigation leak tests and a loss of force data during the procedure.Further investigation revealed a break in the shaft material at the transition between the catheter shaft and electrode ring 4, consistent with fluid ingress within the catheter shaft proximal to electrode 4 and the failed shaft leak test.The pi irrigation tubing was noted to remain attached to metal irrigation tubing at the deformable body and no damage was noted to the irrigation tubing throughout the device.No tears in the shaft material under electrode ring 2 were detected, no leaks at the fiber optic seal were detected, no leaks from within the handle were detected, and no leaks were detected at the irrigation tubing transition near the deflectable portion of the catheter shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the failed irrigation leak test, the fluid ingress between electrodes 1 and 2, and the tear in the shaft material under electrode ring 4 remains unknown.There was a short circuit found between e2 and e4.When electrode ring 4 was removed to inspect for shaft damage beneath the electrode ring, it was noted that conductor wire 2 was fractured at the distal end of electrode ring 4.The short circuit between e2 and e4 was no longer detected following the removal of the electrode ring, indicating that the cause of the short circuit was the contact of the fractured conductor wire 2 with electrode ring 4.Conductor wire 2 was also noted to bulge under electrode ring 4, but it was determined that the conductor wire was not protruded or exposed under the electrode ring.The cause of the fracture in conductor wire 2 remains unknown; therefore, a product deficiency could not be confirmed.
 
Event or Problem Description
This report is to advise of a short circuit and fluid ingress found during analysis of the catheter.

Brand Name
TACTICATH¿ QUARTZ CONTACT FORCE ABLATION CATHETER, 75MM
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
VENUSA DE MEXICO S.A. DE C.V.
calle hertz 1525-6
parque industrial j. bermudez
ciudad juarez, chihuahua 32470
MX  32470
Manufacturer (Section G)
VENUSA DE MEXICO S.A. DE C.V.
calle hertz 1525-6
parque industrial j. bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15707737
Report Number9680001-2022-00051
Device Sequence Number14735627
Product Code OAE
UDI-Device Identifier07640157990040
UDI-Public07640157990040
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2022
Device Model NumberPN-004 075
Device Catalogue NumberPN-004075
Device Lot Number7775359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown